NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 2, 2015
Erectile Dysfunction (ED)
my husband has had erectile problems for several yrs...a yr ago he had massive MI...angioplasty with stint....his erections were very good for 6 months after...now erectons are very poor again...obviously the circulaton was improved after the angioplasty/stint....should i be concerned that he may be headed for another MI??....he had mild stroke 6 months after the heart attack...no residual....CTS did not show a bleed....his blood pressure excellent now 118/76....give or take....his meds...lopressor...vasotec...zocor...synthroid...baby aspirin....aggrenox...his labs are excellent...including the cholesterol...is a fairly heavy drinker....15 or so lbs overweight...does little exercise...thank you...
Hi. It is unclear as to why the erections were "good" post-angioplasty and now have become weak again. It is thought that erection problems are vascular risk factors and may be associated with cardiovascular disease. There is no consensus on the issue of whether the "recurrent" erection problem may predict cardiac disease recurrence. Your husband is on many medications, with lopressor having been associated with erectile problems. Thus, if his cardiologist can safely change the lopressor, then that might help. As far as the erection problem, he will need a stress test. If he passes that, then he should be ok for sexual activity. It sounds like he is on a good medicine regimen for his cardiovascular disease. Hopefully, he is exercising and not smoking along with the weight control and decrease in the cholesterol. Hope this helps.
Allen D Seftel, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University